Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Algebraic invariant curves for
the Liénard equation


Author: Henryk Zoladek
Journal: Trans. Amer. Math. Soc. 350 (1998), 1681-1701
MSC (1991): Primary 34C05, 58F21
DOI: https://doi.org/10.1090/S0002-9947-98-02002-9
MathSciNet review: 1433130
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Odani has shown that if $\deg g\leq \deg f$ then after deleting some trivial cases the polynomial system $\dot {x}=y,\,\,\dot {y}=-f(x)y-g(x)$ does not have any algebraic invariant curve. Here we almost completely solve the problem of algebraic invariant curves and algebraic limit cycles of this system for all values of $\deg f$ and $\deg g$. We give also a simple presentation of Yablonsky's example of a quartic limit cycle in a quadratic system.


References [Enhancements On Off] (What's this?)

  • [1] Arnold V. I. and Il'iashenko Yu. S. Ordinary differential equations, Itogi Nauki i Tekhniki: Sovremennye Problemy Mat.: Fundamental'nye Napravleniya, vol. 1, VINITI, Moscow, 1985, pp. 7-149; English transl. in Encyclopaedia of Math. Sci., vol. 1 [Dynamical Systems, 1], Springer-Verlag, Berlin, 1988. MR 87e:34049
  • [2] Cerveau D. and Moussu R. Groupes d'automorphismes de $(\mathbb{C},0)$ et équations différentielles $ydy+\ldots =0$. Bull. Soc. Math. France 116 (1988) 459-488. MR 90m:58192
  • [3] Odani K. The limit cycle of the van der Pol equation is not algebraic. J. Diff. Equat. 115 (1995) 146-152. MR 95i:34051
  • [4] Odani K. The integration of polynomial Liénard system in elementary functions (preprint). (1995).
  • [5] Strózyna E. and Zoladek H. The analytic normal form for the nilpotent singularity (preprint). (1996).
  • [6] Wilson J. C. Algebraic periodic solutions of Liénard equations. Contrib. to Diff. Equat. 3 (1964) 1-20. MR 28:3203
  • [7] Yablonsky A. I. On limit cycles of certain differential equation. Diff. Uravneniya 2 (1966), 335-344; English transl. in Differential Equations 2 (1966). MR 33:1538
  • [8] Zoladek H. The classification of reversible cubic systems with center. Topol. Methods in Nonlin. Anal. 4 (1994) 79-136. MR 96m:34057
  • [9] Zoladek H. Quadratic systems with center and their perturbations. J. Diff. Equat. 109 (1994) 223-273. MR 95b:34047

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 34C05, 58F21

Retrieve articles in all journals with MSC (1991): 34C05, 58F21


Additional Information

Henryk Zoladek
Affiliation: Institute of Mathematics, University of Warsaw, Banacha 2, 02-097 Warsaw, Poland
Email: zoladek@mimuw.edu.pl

DOI: https://doi.org/10.1090/S0002-9947-98-02002-9
Received by editor(s): April 10, 1995
Received by editor(s) in revised form: August 26, 1996
Additional Notes: Supported by Polish KBN Grant No 2 P03A 022 08
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society